Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 228, NWS Atlanta, GA

July 13, 2010Haralson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2010, 4:33 PM EDT for Haralson County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2010, 4:33 PM EDT (20:33 UTC)
Expired
Jul 13, 2010, 5:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 12:05 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 766 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
766 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS52 KFFC 132033
SVRFFC
GAC143-132115-
/O.NEW.KFFC.SV.W.0228.100713T2033Z-100713T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT TUE JUL 13 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARALSON COUNTY IN NORTHWEST GEORGIA

* UNTIL 515 PM EDT

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTHWEST OF TALLAPOOSA TO 9 MILES WEST OF TALLAPOOSA...
  OR FROM 5 MILES NORTH OF FRUITHURST TO EDWARDSVILLE ALABAMA...
  MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BUCHANAN...WACO AND BREMEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3389 8536 3382 8503 3381 8504 3372 8504
      3369 8511 3370 8515 3366 8526 3366 8533
      3371 8536 3389 8539
TIME...MOT...LOC 2032Z 284DEG 32KT 3378 8538 3372 8541

$$
2 follow-up statements
559 
WWUS52 KFFC 132048
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT TUE JUL 13 2010

GAC143-132115-
/O.CON.KFFC.SV.W.0228.000000T0000Z-100713T2115Z/
HARALSON GA-
448 PM EDT TUE JUL 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHERN HARALSON COUNTY...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED FROM 2 MILES NORTHWEST 
OF TALLAPOOSA TO 2 MILES SOUTHWEST OF TALLAPOOSA...MOVING EAST AT 35 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUCHANAN...WACO AND BREMEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

&&

LAT...LON 3382 8504 3372 8504 3370 8511 3370 8515
      3366 8526 3366 8533 3371 8536 3378 8536
      3379 8537 3384 8538
TIME...MOT...LOC 2046Z 284DEG 32KT 3375 8523 3369 8527

$$



19
110 
WWUS52 KFFC 132112
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT TUE JUL 13 2010

GAC143-132121-
/O.EXP.KFFC.SV.W.0228.000000T0000Z-100713T2115Z/
HARALSON GA-
512 PM EDT TUE JUL 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARALSON COUNTY WILL 
BE ALLOWED TO EXPIRE AT 515 PM EDT...

THE THUNDERSTORMS THAT EARLIER PROMPTED THE WARNING FOR HARALSON 
COUNTY HAVE WEAKENED AND MOVED INTO NORTHERN CARROLL COUNTY. SEVERE 
THUNDERSTORMS ARE NO LONGER IMMINENT.  IF YOU SAW WIND 
DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE 
STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL 
FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.

LAT...LON 3382 8504 3372 8504 3370 8511 3370 8515
      3366 8526 3366 8533 3371 8536 3378 8536
      3379 8537 3384 8538
TIME...MOT...LOC 2111Z 284DEG 32KT 3369 8497 3364 8501

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:07 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 13, 3:07 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT TUE JUL 13 2010

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
SHOWERS AND THUNDERSTORMS SPREADING ACROSS THE COUNTY
WARNING AREA (ESPECIALLY NORTH GEORGIA)...ASSOCIATED WITH A SHORTWAVE
TRACKING ACROSS THE TN VALLEY/NORTH GEORGIA REGION. MODELS SIMILAR
WITH THIS IMPULSE PUSHING INTO THE CAROLINAS LATER TONIGHT...AND
EXPECT TO SEE PRECIP COVERAGE DIMINISH AFTER MIDNIGHT. UNTIL
THEN...WILL CONTINUE PREVIOUS FORECAST TREND WITH CHC TO GOOD CHANCE
POPS THRU THE EVENING...THEN TAPER POPS BACK TO SLIGHT CHANCE MOST
AREAS AFTER MIDNIGHT EXCEPT EXTREME EASTERN COUNTIES WHERE SHORT
WAVE STILL MAY HAVE SOME INFLUENCE. MODELS SIMILAR WITH THE AXIS
OF UPPER TROF EAST OF THE COUNTY WARNING AREA WEDNESDAY/THURSDAY
AS THE UPPER RIDGE BUILDS A BIT EASTWARD. MODELS SHOW SOMEWHAT
DRIER AIR OVER THE STATE (ESPECIALLY NORTH GEORGIA) BUT WITH
INDICATIONS OF A WEAK SURFACE TROF IN THE AREA...CONFIDENCE LOW
AND WILL CONTINUE SLIGHT CHANCE TO CHANCE POPS BOTH DAYS. MAV/MET
MOS TEMPS FAIRLY SIMILAR THROUGH THE PERIOD. MAV/MET BLEND SEEM TO
BE WORKING WELL AND WILL STAY CLOSE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
LITTLE CHANGE TO THE EXTENDED WITH THE LATEST RUN OF MODELS
CONTINUING TO SHOW SOME TROFFING (ALOFT AND SURFACE) HOLDING OVER
OUR AREA THROUGH MUCH OF THE PERIOD. LATEST GFS HINTING AT THE
UPPER RIDGE STRENGTHENING A BIT MONDAY/TUESDAY TIME FRAME WHICH
COULD HINDER OUR PRECIP CHANCES A TAD. NONETHELESS WILL NEED TO
KEEP SLIGHT CHANCE TO CHANCE POPS GOING THROUGH THE PERIOD. LOOK
FOR ABOVE NORMAL TEMPS TO BE THE RULE.

&&

.AVIATION...ISSUED 130 PM EDT...
VFR CEILINGS AHEAD OF MAIN CONVECTION. POTENTIAL FOR STRONG TO
SEVERE STORMS ACROSS THE TAF AREA...MOST SO ATL/AHN... THIS
AFTERNOON AND EVENING. STRONG GUSTY WINDS...BRIEF IFR/MVFR VSBYS AND
MVFR CEILINGS ASSOCIATED WITH STRONGER CONVECTION.

//ATL CONFIDENCE...
HIGH CONFIDENCE ON VFR CEILINGS AHEAD OF T-STORMS.
HIGH CONFIDENCE ON T-STORM POTENTIAL NEAR ATL.
MEDIUM CONFIDENCE ON TIMING OF TEMPO TSRA AND HOW LONG IT WILL LAST.
HIGH CONFIDENCE ON WEST-SOUTHWEST WINDS /GENERALLY 220-260/ ABOUT 10
KTS WITH GUSTS TO 20 KTS THIS AFTERNOON.
LOW CONFIDENCE ON DIRECTION AND SPEED THIS EVENING.
LOW CONFIDENCE ON CEILINGS AND VSBYS OVERNIGHT.
BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  95  71  95  73 /  60  20  20  20  20
ATLANTA         74  93  75  94  74 /  50  20  10  20  10
BLAIRSVILLE     68  87  68  88  69 /  60  20  10  20  10
CARTERSVILLE    70  93  69  95  72 /  50  20  10  20  10
COLUMBUS        76  95  76  96  76 /  40  30  20  30  20
GAINESVILLE     72  92  73  93  74 /  60  20  10  20  10
MACON           75  95  74  95  74 /  50  30  30  30  20
ROME            72  96  69  95  73 /  50  20  10  20  10
PEACHTREE CITY  72  93  68  93  72 /  50  20  20  20  10
VIDALIA         77  94  76  94  74 /  50  40  30  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...
JACKSON...LUMPKIN...MADISON...MURRAY...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...ROCKDALE...
SOUTH FULTON...TOWNS...UNION...WALKER...WALTON...WHITE...
WHITFIELD...WILKES.

&&

49
Hazardous weather outlook, Jul 13, 10:40 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1040 AM EDT TUE JUL 13 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1040 AM EDT TUE JUL 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND PARTS OF
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A SURFACE TROUGH WILL DEVELOP ACROSS THE NORTH CENTRAL GEORGIA AREA
TODAY. A COLD FRONT WILL MOVE TO THE SOUTHERN APPALACHIANS LATE
TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED. THE
MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE FROM FORT BENNING
TO DUBLIN AND NORTH. HOWEVER...YOU CAN NOT RULE OUT SEVERE
THUNDERSTORMS SOUTH OF THE LINE.

.DISCUSSION...
A SHORTWAVE WILL MOVE TO THE AREA TODAY AND TONIGHT WITH MODEST DEEP
UNIDIRECTIONAL SHEAR. THIS COMBINED WITH PLENTY OF LOW LEVEL
MOISTURE AND CAPES OF 1500 TO 2500 WILL GIVE POTENTIAL FOR SCATTERED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

BDL

In the hours before

Special weather statement, Jul 13, 1:14 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT TUE JUL 13 2010

GAZ002-004-131745-
114 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN SOUTH WALKER AND
SOUTH WHITFIELD COUNTIES UNTIL 145 PM EDT...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAFAYETTE...MOVING EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SOUTH WALKER
COUNTY INTO SOUTH WHITFIELD COUNTY THROUGH 145 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CENTER POST...
LAFAYETTE...LINWOOD...SUTTLES MILL...NAOMI...VILLANOW...MILL CREEK
AND DALTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.  DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

16
Special weather statement, Jul 13, 2:15 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT TUE JUL 13 2010

GAZ002-011-131845-
215 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN NORTH CHATTOOGA
AND SOUTH WALKER COUNTIES UNTIL 245 PM EDT...

AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CLOUDLAND...MOVING EAST AT 20
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTH
CHATTOOGA AND SOUTH WALKER COUNTIES THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MENLO...CLOUDLAND...
SUMMERVILLE...TRION...SUBLIGNA...SUTTLES MILL...NAOMI...CENTER POST
AND LAFAYETTE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

16
Special weather statement, Jul 13, 3:18 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT TUE JUL 13 2010

GAZ011-012-019-131945-
318 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT
LIGHTNING IN NORTH FLOYD...SOUTH CHATTOOGA AND WEST GORDON COUNTIES
UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EVERETT SPRINGS TO HOLLAND...MOVING EAST
AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS NORTH
FLOYD...SOUTH CHATTOOGA AND WEST GORDON COUNTIES THROUGH 345 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EVERETT
SPRINGS...PLAINVILLE...LAKE MARVIN...OOSTANAULA...SUGAR
VALLEY...CALHOUN...RESACA...SONORAVILLE...REDBUD AND AUDUBON. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.  DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

16
Special weather statement, Jul 13, 3:47 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE JUL 13 2010

GAZ019-132015-
347 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND FREQUENT
LIGHTNING IN FLOYD COUNTY UNTIL 415 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COOSA TO 14 MILES WEST OF CAVE
SPRING...MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THESE
STORMS MOVE ACROSS FLOYD COUNTY THROUGH 415 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE COOSA...CAVE SPRING...LINDALE
AND ROME.

DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

16
Special weather statement, Jul 13, 4:09 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT TUE JUL 13 2010

GAZ013-021-132100-
409 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR WIND GUSTS TO 45 MPH AND
FREQUENT CLOUD-TO-GROUND LIGHTNING IN CHEROKEE AND PICKENS COUNTIES
UNTIL 500 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM BLAINE TO 5 MILES WEST OF SALACOA
VALLEY...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE THUNDERSTORMS MOVE THROUGH
THESE AREAS. SMALL TREES AND TREE LIMBS MAY BE BLOWN DOWN.  SOME
POWER LINES MAY BE AFFECTED.

IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN ALSO BE
EXPECTED WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD REMAIN
INDOORS AND AWAY FROM DOORS...WINDOWS...AND ELECTRICAL APPLIANCES
UNTIL THE STORMS HAVE PASSED.

19
Special weather statement, Jul 13, 4:21 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT TUE JUL 13 2010

GAZ031-132100-
421 PM EDT TUE JUL 13 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING IN SOUTHERN PAULDING COUNTY UNTIL 500 PM EDT...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEW GEORGIA...MOVING EAST AT 30 MPH.

THIS THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING.
RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

19

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.